Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 399, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 9, 2012, 5:29 PM CDT for Caddo County, Comanche County, Grady County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 9, 2012, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Comanche County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS54 KOUN 092229 SVROUN OKC015-031-051-092315- /O.NEW.KOUN.SV.W.0399.120709T2229Z-120709T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 529 PM CDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA... NORTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA... SOUTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA... * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORGE...MOVING SOUTHWEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CHICKASHA...RUSH SPRINGS...ELGIN...CYRIL...FLETCHER... NINNEKAH...STERLING...VERDEN...CEMENT...NORGE...AGAWAM... LAVERTY AND ACME. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 53 AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3468 9839 3509 9809 3507 9786 3468 9788 TIME...MOT...LOC 2224Z 28DEG 28KT 3499 9806 $$
1 follow-up statement
837 WWUS54 KOUN 092247 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT MON JUL 9 2012 OKC015-031-051-092315- /O.CON.KOUN.SV.W.0399.000000T0000Z-120709T2315Z/ COMANCHE OK-GRADY OK-CADDO OK- 547 PM CDT MON JUL 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHEASTERN COMANCHE...SOUTHWESTERN GRADY AND SOUTHEASTERN CADDO COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHICKASHA...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CHICKASHA...RUSH SPRINGS...ELGIN...CYRIL...FLETCHER...NINNEKAH... STERLING...VERDEN...CEMENT...NORGE...AGAWAM...LAVERTY AND ACME. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 53 AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3468 9839 3509 9809 3507 9786 3468 9788 TIME...MOT...LOC 2243Z 6DEG 9KT 3505 9796 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:56 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 2:56 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT MON JUL 9 2012 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS/STORMS WILL CONTINUE TO AFFECT THE FA THE REST OF THIS AFTERNOON AND THIS EVENING. STORM COVERAGE IS EXPECTED TO DECREASE LATER THIS EVENING WITH THE LOSS OF HEATING. HOWEVER... SHOWERS/STORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT HOURS WITH THE BEST CHANCE ACROSS WESTERN PORTIONS OF THE CWA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH STORMS THROUGH THIS EVENING. SCATTERED SHOWERS/STORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY BUT RAIN CHANCES WILL GRADUALLY SHIFT SOUTH THROUGHOUT THAT TIME. AFTER WEDNESDAY... FORECAST WILL REMAIN DRY. TEMPERATURES WILL REMAIN GENERALLY BELOW NORMAL FOR THE NEXT FEW DAYS AS COOLER AIR BEHIND THE FRONT AND CLOUD COVER CONTINUE TO AFFECT THE FA. TEMPERATURES WILL WARM SOME OVER THE WEEKEND INTO NEXT WEEK BUT STILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 88 70 91 / 30 20 10 0 HOBART OK 69 88 69 92 / 50 40 10 10 WICHITA FALLS TX 74 88 72 91 / 50 40 20 20 GAGE OK 66 87 63 90 / 50 20 10 0 PONCA CITY OK 70 91 67 93 / 30 10 10 0 DURANT OK 74 88 72 89 / 50 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25
Hazardous weather outlook, Jul 9, 11:50 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT MON JUL 9 2012
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER OKLAHOMA AND WESTERN NORTH
TEXAS.
DISCUSSION...
ALTHOUGH ISOLATED STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE THIS
AFTERNOON AND EVENING...MORE ORGANIZED AREAS OF THUNDERSTORMS ARE
EXPECTED ACROSS WESTERN AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS. DUE TO THE DEVELOPMENT OF MOIST NORTHEAST WINDS...STORMS
ARE MORE LIKELY WEST OF ALVA...WEATHERFORD AND LAWTON.
ALSO...WITH A WEAK FRONTAL BOUNDARY EXTENDED ACROSS WESTERN NORTH
TEXAS AND FAR SOUTHERN OKLAHOMA...STORMS MAY BE MORE NUMEROUS NEAR
THE FRONT IN THESE AREAS. THE STRONGER STORMS WILL PRODUCE WIND
GUSTS OF 30 TO 50 MPH...TORRENTIAL RAINFALL...AND FREQUENT
LIGHTNING. SEVERE WIND GUSTS CANNOT BE RULED OUT...BUT IF THEY DO
OCCUR...THEY WILL BE ISOLATED AND SHORT-LIVED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND
WEDNESDAY...MAINLY OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...
AS THE MENTIONED FRONT CONTINUES TO MOVE SOUTH OF THE NWS NORMAN
FORECAST AREA. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY HEAVY
RAINFALL DUE TO SLOW STORM MOTIONS WILL CONTINUE TO POSE A THREAT OF
LOCALIZED FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AROUND 5 AM
TUESDAY MORNING.In the hours before
Local storm report, Jul 9, 4:16 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 6 SSW WASHINGTON 34.98N 97.52W
07/09/2012 M69 MPH MCCLAIN OK MESONET
&&
DWSpecial weather statement, Jul 9, 4:19 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT MON JUL 9 2012
OKZ027-028-039>041-092200-
GRADY OK-MCCLAIN OK-GARVIN OK-MURRAY OK-STEPHENS OK-
419 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...
SOUTHEASTERN MCCLAIN...GARVIN...NORTH CENTRAL MURRAY AND
NORTHEASTERN STEPHENS COUNTIES UNTIL 500 PM CDT...
AT 414 PM CDT...STRONG THUNDERSTORMS FROM 6 MILES SOUTH OF LINDSAY
TO ANTIOCH TO BYARS WERE MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...WYNNEWOOD...ELMORE CITY...BYARS...FOSTER...ANTIOCH...
PERNELL AND WHITEBEAD.
LAT...LON 3452 9702 3453 9733 3458 9788 3480 9761
3476 9729 3491 9700
TIME...MOT...LOC 2114Z 39DEG 11KT 3475 9757 3472 9734 3484 9712Special weather statement, Jul 9, 4:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT MON JUL 9 2012 OKZ041-046-047-092215- JOHNSTON OK-MURRAY OK-CARTER OK- 436 PM CDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSTON... SOUTHEASTERN MURRAY AND EAST CENTRAL CARTER COUNTIES UNTIL 515 PM CDT... AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILL CREEK... MOVING SOUTHWEST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... MANNSVILLE AND MILL CREEK. LAT...LON 3421 9708 3446 9691 3443 9680 3418 9683 TIME...MOT...LOC 2136Z 22DEG 16KT 3439 9687
Special weather statement, Jul 9, 4:37 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT MON JUL 9 2012
OKZ048-051-052-092215-
BRYAN OK-MARSHALL OK-ATOKA OK-
437 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRYAN...SOUTHEASTERN MARSHALL
AND SOUTHERN ATOKA COUNTIES UNTIL 515 PM CDT...
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARMSTRONG...
MOVING SOUTH AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR
BENTLEY AND LANE...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
DURANT...CALERA...COLBERT...CADDO...BOKCHITO...ACHILLE...
BENNINGTON...SILO...CANEY...KENEFIC...KEMP...ARMSTRONG...MEAD...
HENDRIX...WOODVILLE...ALBANY...BLUE...CARTWRIGHT...UTICA AND LANE.
LAT...LON 3415 9596 3403 9593 3397 9604 3375 9621
3376 9630 3370 9632 3378 9643 3377 9650
3384 9662 3389 9659 3392 9666 3383 9676
3411 9656 3411 9644 3415 9644 3438 9589
3428 9578 3416 9578
TIME...MOT...LOC 2136Z 9DEG 33KT 3406 9638Special weather statement, Jul 9, 5:05 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 505 PM CDT MON JUL 9 2012 OKZ018-092245- KINGFISHER OK- 505 PM CDT MON JUL 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KINGFISHER COUNTY UNTIL 545 PM CDT... AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENNESSEY... MOVING SOUTHWEST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... KINGFISHER...HENNESSEY AND DOVER. LAT...LON 3607 9776 3574 9795 3585 9819 3614 9792 TIME...MOT...LOC 2201Z 32DEG 24KT 3606 9787
Special weather statement, Jul 9, 5:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 507 PM
CDT MON JUL 9 2012
OKZ036-037-TXZ083-085-092230-
TILLMAN OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
507 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...JACKSON...
NORTHWESTERN WILBARGER AND NORTHEASTERN HARDEMAN COUNTIES UNTIL
530 PM CDT...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALTUS...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
LOCATIONS IMPACTED INCLUDE...
ALTUS...TIPTON...BLAIR...OLUSTEE...DUKE...MARTHA...ELMER...
FRIENDSHIP...HUMPHREYS...WARREN...ALTUS AIR FORCE BASE...ODELL AND
HESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3472 9958 3472 9943 3476 9942 3481 9921
3441 9906 3429 9954
TIME...MOT...LOC 2203Z 342DEG 12KT 3460 9938The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:33 AM CDT | Special Weather Statement | OUN | Alfalfa | 27 min |
| Jul 9, 12:41 PM CDT | Special Weather Statement | OUN | Carter | 49 min |
| Jul 9, 1:56 PM CDT | Special Weather Statement | OUN | Jefferson | 49 min |
| Jul 9, 2:15 PM CDT | Special Weather Statement | OUN | Jefferson | 45 min |
| Jul 9, 2:33 PM CDT | Special Weather Statement | OUN | Cotton | 42 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 9, 3:16 PM CDT | Special Weather Statement | OUN | Jefferson | 44 min |
| Jul 9, 3:37 PM CDT | Special Weather Statement | OUN | Johnston | 53 min |
| Jul 9, 4:19 PM CDT | Special Weather Statement | OUN | Garvin | 41 min |
| Jul 9, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 40 min |
| Jul 9, 4:36 PM CDT | Special Weather Statement | OUN | Murray | 39 min |
| Jul 9, 4:37 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jul 9, 5:05 PM CDT | Special Weather Statement | OUN | Kingfisher | 40 min |
| Jul 9, 5:07 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Jul 9, 5:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.